Archive for Rational Mechanics and Analysis

, Volume 197, Issue 1, pp 203–238 | Cite as

Global Existence and Large-Time Behavior of Solutions to the Three-Dimensional Equations of Compressible Magnetohydrodynamic Flows

  • Xianpeng HuEmail author
  • Dehua Wang


The three-dimensional equations of compressible magnetohydrodynamic isentropic flows are considered. An initial-boundary value problem is studied in a bounded domain with large data. The existence and large-time behavior of global weak solutions are established through a three-level approximation, energy estimates, and weak convergence for the adiabatic exponent \({\gamma > \frac 32}\) and constant viscosity coefficients.


Weak Solution Global Solution Global Existence Strong Convergence Global Weak Solution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Admas, R.A.: Sobolev spaces. Pure and Applied Mathematics, vol. 65. Academic Press, New York, 1975Google Scholar
  2. 2.
    Cabannes H.: Theoretical Magnetofluid-dynamics. Academic Press, New York (1970)Google Scholar
  3. 3.
    Chen G.-Q., Wang D.: Global solution of nonlinear magnetohydrodynamics with large initial data. J. Differ. Equ. 182, 344–376 (2002)zbMATHCrossRefGoogle Scholar
  4. 4.
    Chen G.-Q., Wang D.: Existence and continuous dependence of large solutions for the magnetohydrodynamic equations. Z. Angew. Math. Phys. 54, 608–632 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Ducomet B., Feireisl E.: The equations of Magnetohydrodynamics: on the interaction between matter and radiation in the evolution of gaseous stars. Commun. Math. Phys. 226, 595–629 (2006)CrossRefMathSciNetADSGoogle Scholar
  6. 6.
    Erban R.: On the existence of solutions to the Navier–Stokes equations of a two-dimensional compressible flow. Math. Methods Appl. Sci. 26, 489–517 (2003)zbMATHCrossRefMathSciNetADSGoogle Scholar
  7. 7.
    Fan J., Jiang S., Nakamura G.: Vanishing shear viscosity limit in the magnetohydrodynamic equations. Commun. Math. Phys. 270, 691–708 (2007)zbMATHCrossRefMathSciNetADSGoogle Scholar
  8. 8.
    Feireisl E.: Compressible Navier–Stokes equations with a non-monotone pressure law. J. Differ. Equ. 184, 97–108 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Feireisl, E.: Dynamics of viscous compressible fluids. Oxford Lecture Series in Mathematics and its Applications, vol. 26. Oxford University Press, Oxford, 2004Google Scholar
  10. 10.
    Feireisl E., Novotný A., Petzeltová H.: On the existence of globally defined weak solutions to the Navier–Stokes equations. J. Math. Fluid Mech. 3, 358–392 (2001)zbMATHCrossRefMathSciNetADSGoogle Scholar
  11. 11.
    Feireisl E., Petzeltová H.: Large-time behaviour of solutions to the Navier–Stokes equations of compressible flow. Arch. Ration. Mech. Anal. 150, 77–96 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Freistühler H., Szmolyan P.: Existence and bifurcation of viscous profiles for all intermediate magnetohydrodynamic shock waves. SIAM J. Math. Anal. 26, 112–128 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Hoff D.: Strong convergence to global solutions for multidimensional flows of compressible, viscous fluids with polytropic equations of state and discontinuous initial data. Arch. Ration. Mech. Anal. 132, 1–14 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Hoff D.: Discontinuous solutions of the Navier–Stokes equations for multidimensional flows of heat-conducting fluids. Arch. Ration. Mech. Anal. 139, 303–354 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Hoff D., Tsyganov E.: Uniqueness and continuous dependence of weak solutions in compressible magnetohydrodynamics. Z. Angew. Math. Phys. 56, 791–804 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Kazhikhov V., Shelukhin V.V.: Unique global solution with respect to time of initial-boundary-value problems for one-dimensional equations of a viscous gas. J. Appl. Math. Mech. 41, 273–282 (1977)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Kawashima S., Okada M.: Smooth global solutions for the one-dimensional equations in magnetohydrodynamics. Proc. Japan Acad. Ser. A Math. Sci. 58, 384–387 (1982)zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Kulikovskiy A.G., Lyubimov G.A.: Magnetohydrodynamics. Addison-Wesley, Reading (1965)Google Scholar
  19. 19.
    Laudau L.D., Lifshitz E.M.: Electrodynamics of Continuous Media, 2nd edn. Pergamon, New York (1984)Google Scholar
  20. 20.
    Lions, P.L.: Mathematical topics in fluid mechanics, vol. 1. Incompressible models. Oxford Lecture Series in Mathematics and its Applications, vol. 3. Oxford Science Publications. The Clarendon Press, Oxford University Press, New York, 1996Google Scholar
  21. 21.
    Lions, P.L.: Mathematical topics in fluid mechanics, vol. 2. Compressible models. Oxford Lecture Series in Mathematics and its Applications, vol. 10. Oxford Science Publications. The Clarendon Press, Oxford University Press, New York, 1998Google Scholar
  22. 22.
    Liu, T.-P., Zeng, Y.: Large time behavior of solutions for general quasilinear hyperbolic–parabolic systems of conservation laws. Memoirs Am. Math. Soc. 599, 1997Google Scholar
  23. 23.
    Maremonti P.: Existence and stability of time-periodic solutions to the Navier–Stokes equations in the whole space. Nonlinearity 4, 503–529 (1991)zbMATHCrossRefMathSciNetADSGoogle Scholar
  24. 24.
    Novotný A., Straškraba I.: Introduction to the Theory of Compressible Flow. Oxford University Press, Oxford (2004)zbMATHGoogle Scholar
  25. 25.
    Wang D.: Large solutions to the initial-boundary value problem for planar magnetohydrodynamics. SIAM J. Appl. Math. 63, 1424–1441 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Yi Z.: An L p theorem for compensated compactness. Proc. R. Soc. Edinb. A 122, 177–189 (1992)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of PittsburghPittsburghUSA

Personalised recommendations